Hail, Catoosa
- When
- June 20, 3:10 PM EST
- Where
- Catoosa County, Ringgold
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.917, -85.117
A trained spotter reported penny-sized hail. Large tree limbs were also down in the same area.
2 hail, 2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 20, 2:15 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT MON JUN 20 2005 .SHORT TERM... UPPER LOW CURRENTLY OVER THE WESTERN CAROLINAS FORECAST TO GRADUALLY OPEN UP INTO TROUGH AND AT THE SAME TIME MOVE SLOWLY EAST. MOISTURE AND INSTABILITY WITH THE COLDER POOL OF AIR ALOFT WITH THE LOW RESULTING SCATTERED THUNDERSTORMS NORTH GEORGIA THIS AFTERNOON. THESE SHOULD LAST INTO THE EVENING HOURS ACROSS THE NORTH AND WILL MENTION IN WEST CENTRAL GEORGIA WHERE SOME ENHANCED CU APPEAR TO BE BUILDING. COULD BE SOME GUSTY WINDS AND SMALL HAIL WITH THE STRONGER STORMS IN ADDITION TO LOCALLY HEAVY RAIN DUE TO THE SLOW MOVEMENT. TROUGH WILL STILL BE ACROSS CWA ON TUESDAY AND WITH MARGINAL MOISTURE AND INSTABILITY I WILL KEEP IN A LOW CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS CWA ON TUESDAY AND INTO THE EVENING SOUTHEAST PART OF CWA. A SHORT WAVE MOVING DOWN THE NORTHWEST FLOW AND ASSOCIATED FRONT MAY BE ENOUGH TO KICK OFF A FEW THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING OVER NORTH GEORGIA. OTHERWISE IN THE SHORT TERM GENERALLY PARTLY CLOUDY SKIES FAIRLY PLEASANT TEMPERATURES. .LONG TERM...RIDGE BUILDS INTO OHIO VALLEY AND KEEP FFC CWA UNDER A NORTH TO NORTHEAST UPPER FLOW. GFS SHOW THE TROUGH OFF THE EAST COAST CLOSING OFF AGAIN OFF THE COAST OF THE CAROLINAS THEN RETROGRADING. DEPENDING ON HOW FAR WEST IT RETROGRADES WILL MAKE ALL THE DIFFERENCE IN NORTH AND CENTRAL GEORGIA. AT THIS TIME WILL KEEP IT GENERALLY DRY FOR THIS PERIOD ALTHOUGH WILL INDICATED SHOWERS/ISOLATED THUNDERSTORMS IN NORTH GEORGIA ON MONDAY. TEMPERATURES SHOULD BE MORE SUMMERLIKE WITH HIGHS IN THE UPPER 80S TO LOWER 90S. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 64 84 66 88 / 20 30 10 10 ATHENS 61 85 63 92 / 20 30 10 10 GAINESVILLE 61 80 63 88 / 20 30 10 20 ROME 63 86 61 92 / 30 20 10 20 COLUMBUS 68 90 69 94 / 10 30 10 10 MACON 62 90 66 92 / 5 30 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1134 AM EDT MON JUN 20 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211003- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1134 AM EDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...A FEW THUNDERSTORMS POSSIBLE OVER NORTH GEORGIA THIS AFTERNOON AND EVENING... .SYNOPSIS... AN UPPER LEVEL LOW OVER NORTHEAST GEORGIA WILL LIFT NORTHEAST THROUGH TOMORROW. LINGERING MOISTURE AND INSTABILITY ACROSS THE AREA WILL AID IN THUNDERSTORM DEVELOPMENT...MAINLY OVER NORTH GEORGIA THIS AFTERNOON AND EVENING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING AND LOCALLY HEAVY RAIN. .DISCUSSION... A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AS EASTERLY WINDS AT THE SURFACE INCREASE LOW LEVEL MOISTURE. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE NORTH OF A LINE FROM ATLANTA TO ATHENS AND MAINLY BETWEEN 2 PM AND 10 PM...WHEN LIFTED INDICES WILL RANGE FROM -2 TO -4 WITH CAPES NEAR 1500. .SPOTTER INFORMATION STATEMENT... WHILE ACTIVATION IS NOT ANTICIPATED...SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ALERT AND MONITOR THE SITUATION. .DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED TUESDAY THROUGH THURSDAY. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
GAZ006-008-201930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 PM EDT MON JUN 20 2005 GAZ006-008-201930- 252 PM EDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN UNION AND FANNIN COUNTIES UNTIL 330 PM EDT... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS OVER LOVING...MOVING SOUTH AT 5 MPH. LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE STORMS AS IT MOVES ACROSS FANNIN AND UNION COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS ARE MORGANTON, BETHLEHEM, AND SWAN. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. THESE STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 330 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. KDF/ACE
GAZ001>003-201945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT MON JUN 20 2005 GAZ001>003-201945- 320 PM EDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN DADE...NORTHERN WALKER AND CATOOSA COUNTIES UNTIL 345 PM EDT... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES NORTHEAST OF GRAYSVILLE TO HINKLES...MOVING SOUTH AT 5 TO 10 MPH. RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED WITH THESE STORMS OVER THE NEXT HOUR AS IT MOVES ACROSS DADE...NORTHERN WALKER AND CATOOSA COUNTY. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAFAYETTE AND RINGGOLD. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES ALONG INTERSTATE 75. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THE STORMS ARE EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 345 PM EDT. KDF/ACE
GAZ041-202030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 PM EDT MON JUN 20 2005 GAZ041-202030- 358 PM EDT MON JUN 20 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WINDS IN WESTERN HARALSON COUNTY UNTIL 430 PM EDT... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TALLAPOOSA...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WESTERN HARALSON COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 430 PM EDT. KDF/ACE
The Northeast Alabama radar (KHTX), 88 km away, was scanning. The volume nearest the first event began at 20:09 UTC.
2 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
A trained spotter reported penny-sized hail. Large tree limbs were also down in the same area.
A 16-year old boy was injured when lightning struck the house while he opened the refrigerator in his home. Lightning apparently entered through the kitchen window and struck the boy in the leg. He was treated and released from the Floyd Medical Center in Rome.
The Chattooga County 911 Center reported that at least 10 trees were blown down along Georgia Highway 337 between Menlo, Chelsea, and Teloga.
The public reported penny to nickel-sized hail in Lindale, a storm spotter reported penny-sized hail in Silver Creek, and the public reported quarter-sized hail near Wax. The public reported that the hail lasted for up to 15 minutes in the Lindale area. The hail lasted nearly 30 minutes in some locations.
The Rome News Tribune reported that thunderstorm winds blew down a number of trees throughout the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458657, 5458658, 5458655, 5458656, 5458659.